Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 22, 2012, 6:23 PM EDT for Columbia County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2012, 6:23 PM EDT (22:23 UTC)
- Expired
- Jul 22, 2012, 7:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Columbia, SC
County Columbia County, GA
The radar
The Columbia radar (KCAE), 115 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521
WWUS82 KCAE 222223
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
623 PM EDT SUN JUL 22 2012
GAZ064-222300-
COLUMBIA-
623 PM EDT SUN JUL 22 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLUMBIA COUNTY
THROUGH 700 PM EDT...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...11 MILES NORTH OF HARLEM...MOVING NORTHWEST AT
5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
APPLING...EVANS...GROVETOWN...HARLEM AND MARTINEZ...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3369 8228 3369 8224 3369 8222 3362 8218
3359 8214 3360 8210 3354 8205 3337 8230
3352 8240 3353 8239 3354 8242 3357 8243
3359 8241 3362 8244
TIME...MOT...LOC 2223Z 138DEG 3KT 3357 8233
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 22, 5:30 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 22, 5:30 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 530 PM EDT SUN JUL 22 2012 .SYNOPSIS... UPPER LEVEL RIDGE OVER THE CENTRAL PART OF THE COUNTRY WILL REMAIN ENTRENCHED AND BUILD SLIGHTLY EAST THROUGH THE WEEK. THIS WILL BRING MORE SUMMER LIKE CONDITIONS WITH HIGH TEMPERATURES IN THE MIDDLE 90S THROUGH MUCH OF THE WORK WEEK. THE ONLY RELIEF WILL COME IN THE FORM OF ONLY A SLIGHT CHANCE OF LATE AFTERNOON OR EARLY EVENING SHOWERS OR THUNDERSTORMS. && .NEAR TERM /TONIGHT/... ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF THE MIDLANDS AND CSRA THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT FROM ANY STORMS WOULD BE SOME STRONG GUSTY DOWNBURST WINDS WITH A BIT OF AN INVERTED V SOUNDING NEAR THE SURFACE AND LOCALLY HEAVY RAIN WITH PW VALUES JUST UNDER 2 INCHES. OVERNIGHT...LOWS WILL ONCE AGAIN FALL ONLY INTO THE MIDDLE 70S. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... NORTHWESTERLY FLOW ALOFT WILL DOMINATE THROUGH THIS PERIOD OF THE FORECAST AS THE CENTER OF THE UPPER RIDGE REMAINS OVER THE CENTRAL PLAINS AND UPPER LEVEL TROUGHING DEVELOPS OVER THE GREAT LAKES INTO THE NORTHEASTERN STATES. THIS PATTERN WILL ALLOW FOR SEVERAL SHORTWAVES TO DIVE SOUTHEASTWARD THROUGH THE OHIO VALLEY INTO THE MID ATLANTIC...TRIGGERING AND SUSTAINING DIURNAL CONVECTION THROUGH MID WEEK. THE 850MB NORTHWEST FLOW WILL ADD A DOWNSLOPING COMPONENT TO THE WIND AND HELP RAISE AFTERNOON TEMPERATURES INTO THE MID AND UPPER 90S THROUGH THE PERIOD. PRECIPITABLE WATER VALUES CONTINUE TO HOVER AROUND THE 2 INCH MARK...PROVIDING AMPLE MOISTURE AND WHEN COMBINED WITH THE HOT TEMPERATURES WILL SUPPORT A MODERATE TO STRONGLY UNSTABLE ATMOSPHERE. HAVE DECIDED TO INCREASE LATE AFTERNOON AND EARLY EVENING POPS FOR MONDAY TO CHANCE ACROSS THE NORTHERN MIDLANDS WHERE BOTH THE NAM/GFS SHOW A LINE OF CONVECTION DEVELOPING OVER THE PIEDMONT OF NC AND SLIDING SOUTHEASTWARD. DIURNAL CONVECTION IS EXPECTED BOTH TUE/WED WITH THE POSSIBILITY OF SHORTWAVE ENERGY TRIGGERING AND SUSTAINING THE CONVECTION...DESPITE 700MB TEMPERATURES AROUND +10C WHICH WOULD TYPICALLY CAP STORM DEVELOPMENT. OVERNIGHT LOWS WILL BE IMPACTED BY POTENTIAL CONVECTIVE DEBRIS CLOUDS AND A NIGHTLY NOCTURNAL LOW LEVEL JET WHICH WILL HELP KEEP THE BOUNDARY LAYER MIXED. HEAT INDICES WILL ALSO SURPASS 100 DEGREES EACH DAY AND IN SOME LOCATIONS EXCEED 105 DEGREES. && .LONG TERM /THURSDAY THROUGH SUNDAY/... MEDIUM RANGE MODELS CONTINUE TO BE IN FAIR AGREEMENT REGARDING THE OVERALL UPPER PATTERN. ON THURSDAY...UPPER RIDGING DOMINATES OVER THE SOUTHEASTERN PART OF THE COUNTRY AND CONTINUES INTO EARLY FRIDAY. UPSTREAM AMPLIFICATION OF 500 MB FLOW RESULTS IN A SHORTWAVE TROUGH PUSHING ACROSS THE GREAT LAKES REGION AND OHIO VALLEY LATE FRIDAY INTO EARLY SATURDAY AS THE UPPER RIDGE BECOMES SUPPRESSED. THE UPPER TROUGH AXIS SWINGS ACROSS THE FORECAST AREA SATURDAY AND SATURDAY NIGHT...THEN PUSHES EAST OF THE FORECAST AREA BY SUNDAY AS UPPER RIDGING BUILDS IN FROM THE WEST. A FRONTAL BOUNDARY APPROACHES THE AREA WITH THE UPPER TROUGH ON SATURDAY BUT LIKELY WILL NOT REACH THE FORECAST AREA AND INSTEAD WILL STALL OUT TO THE NORTH. TEMPERATURES DURING THIS PERIOD SHOULD BE ABOVE NORMAL WITH HIGHS IN THE MID TO UPPER 90S THURSDAY AND FRIDAY AND COOLING SLIGHTLY TO THE MID 90S OVER THE WEEKEND. THE HOT TEMPERATURES COMBINING WITH PRECIPITABLE WATER VALUES CLOSE TO 2 INCHES DURING THIS PERIOD WILL YIELD DIURNAL CHANCES OF CONVECTION THROUGH THE PERIOD WITH POSSIBLY HIGHER CHANCES FRI/SAT AS SHORTWAVE ENERGY APPROACHES THE REGION. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. CUMULUS AROUND 5K FT WILL CONTINUE THROUGH THE AFTERNOON HOURS. THE CUMULUS WILL BE MOSTLY SCATTERED BUT BROKEN AT TIMES. ALTHOUGH THUNDERSTORMS SHOULD REMAIN SCATTERED...THEY ARE FORMING CLOSE ENOUGH TO MOST TAF SITES TO INCLUDE MENTION OF SHOWERS/STORMS FOR THE NEXT FEW HOURS. STRONG GUSTY WINDS AND BRIEF MVFR CONDITIONS MAY BE ENCOUNTERED IN THE STRONGER STORMS IF THEY IMPACT A TAF SITE. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE EACH DAY IN EARLY MORNING FOG AND AFTERNOON CONVECTION AS A MOIST AIR MASS REMAINS OVER THE REGION. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 22, 5:24 AM EDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 524 AM EDT SUN JUL 22 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-230924- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA- EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK- MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER- 524 AM EDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 22, 3:31 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
331 PM EDT SUN JUL 22 2012
SCZ030-222000-
AIKEN-
331 PM EDT SUN JUL 22 2012
...STRONG THUNDERSTORM WILL IMPACT PORTIONS OF AIKEN COUNTY THROUGH
400 PM EDT...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES SOUTHWEST OF WAGENER. THIS STORM IS
NEARLY STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WAGENER...PERRY...AND SALLEY.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3365 8153 3370 8130 3357 8129 3349 8137
3348 8139 3347 8149
TIME...MOT...LOC 1930Z 251DEG 2KT 3357 8142Special weather statement, Jul 22, 4:09 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
409 PM EDT SUN JUL 22 2012
SCZ027-030-222100-
AIKEN-LEXINGTON-
409 PM EDT SUN JUL 22 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON AND AIKEN
COUNTIES THROUGH 500 PM EDT...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES SOUTHWEST OF PELION...MOVING EAST AT 5
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3375 8139 3386 8114 3370 8105 3365 8118
3363 8133
TIME...MOT...LOC 2009Z 257DEG 6KT 3371 8127Special weather statement, Jul 22, 4:46 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
446 PM EDT SUN JUL 22 2012
SCZ027-028-036-037-222145-
CALHOUN-LEXINGTON-ORANGEBURG-RICHLAND-
446 PM EDT SUN JUL 22 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON...
RICHLAND...CALHOUN AND ORANGEBURG COUNTIES THROUGH 545 PM EDT...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
ST. MATTHEWS TO PELION...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GASTON AND ST. MATTHEWS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3359 8126 3366 8119 3371 8133 3381 8138
3394 8084 3367 8064 3350 8121
TIME...MOT...LOC 2046Z 255DEG 3KT 3382 8080 3372 8120Special weather statement, Jul 22, 6:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
623 PM EDT SUN JUL 22 2012
GAZ064-222300-
COLUMBIA-
623 PM EDT SUN JUL 22 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLUMBIA COUNTY
THROUGH 700 PM EDT...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...11 MILES NORTH OF HARLEM...MOVING NORTHWEST AT
5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
APPLING...EVANS...GROVETOWN...HARLEM AND MARTINEZ...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3369 8228 3369 8224 3369 8222 3362 8218
3359 8214 3360 8210 3354 8205 3337 8230
3352 8240 3353 8239 3354 8242 3357 8243
3359 8241 3362 8244
TIME...MOT...LOC 2223Z 138DEG 3KT 3357 8233The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:31 PM EDT | Special Weather Statement | CAE | Aiken | 29 min |
| Jul 22, 4:09 PM EDT | Special Weather Statement | CAE | Lexington | 51 min |
| Jul 22, 4:46 PM EDT | Special Weather Statement | CAE | Calhoun | 59 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.